MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-022
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2022, a 22mm amplatzer septal occluder was chosen for implant using a non-abbott delivery system.During procedure, the device was deployed and a cobra deformation was observed.There was no angulation or kink noticed in the delivery system.There was no interaction with cardiac structures during deployment.The device was recaptured and removed prior to release.There was no replacement device.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.The patient status was reported as stable.No additional information was provided.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information na.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 22mm amplatzer septal occluder was chosen for implant using a 10f non-abbott delivery system.During procedure, the device was deployed and a cobra deformation was observed.There was no angulation or kink noticed in the delivery system.There was no interaction with cardiac structures during deployment.The device was recaptured and removed prior to release.There was no replacement device.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.The patient status was reported as stable.
 
Additional Manufacturer Narrative
An event of device deploying deformed could not be confirmed.The device was returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.Deformed bent wires were noted on the distal disc, consistent with damage during use.Information from the field indicated that a non-abbott 10f sheath was used during the procedure, and the amplatzer septal occluder instructions for use, artmt600034451 revision c, has a recommended sheath size of 9f.The internal diameter of the non-abbott sheath is unknown, therefore it cannot be conclusively determined if the larger sheath size contributed to the reported event.Based on the information received, the cause of the reported incident could not be conclusively determined.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key14391324
Report Number2135147-2022-00266
Device Sequence Number4990231
Product Code MLV
UDI-Device Identifier05415067019295
UDI-Public05415067019295
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number9-ASD-022
Device Catalogue Number9-ASD-022
Device Lot Number7885926
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/15/2022
Supplement Date Received by Manufacturer08/09/2022
Initial Report FDA Received Date05/13/2022
Supplement Report FDA Received Date09/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown